Advertisement

Jump to content


Photo

Zoloft Making me Very Sick - Is this normal?


  • Please log in to reply
10 replies to this topic

#1 NewForMe

NewForMe

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,031 posts

Posted 19 July 2000 - 09:24 AM

Advertisement
Doctor just yesterday put me on Zoloft and I woke up this morning with D and throwing up. My stomach is in knots. I am taking this to deal with IBS, but I think I can deal better on my own since this makes me feel worse. Should I stop taking it?
Deann (Dee)
deann###mris.com
Was told IBS-D/C for 2 years, turns out to be Multiple Sclerosis (MS).


Advertisement

#2 Guest_osgev_*

Guest_osgev_*
  • Guests

Posted 19 July 2000 - 10:16 AM

If you are still feeling ill, call your doc for advice.I am sorry you are not feeling well but try to relax and get some advice. If your doctor is not available maybe the pharmacist could help.------------------BJV/Female__(D)

#3 patjack

patjack

    Prolific Member

  • Members
  • PipPipPip
  • 223 posts

Posted 19 July 2000 - 10:28 AM

I can only tell you I was on Zoloft a few years ago and I had diarrhea morning, noon, and night!!I tryed to stick it out and adjust to it but it got no better--so I gave it up. I don't tolerate any of them at all, so I'm just trying to get by with other remedys and psycotherapy!! Luck!------------------trish
trish

#4 K9Mom

K9Mom

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 2,140 posts

Posted 19 July 2000 - 10:30 AM

Zoloft gave me BIG D too. Call your doctor and let them know what it is doing to you as there are many other antidepressants out there that you might not have these side effects with. Good luck!
27 million Americans are affected by thyroid disease. Half of those do not know they have it. Thyroid disease strikes women at a ratio of 7:1. ALL women over 35 should be screened for thyroid disease annually. Diarrhea and constipation are just two of the many symptoms of thyroid disease. Moderator of http://www.mediboard.com/graves

#5 Kerry

Kerry

    Prolific Member

  • Members
  • PipPipPip
  • 170 posts

Posted 19 July 2000 - 10:52 AM

NFM, I was on zoloft for a month and for that month I was very sick. I got really bad "C", and I got dizzy spells, weakness and just a general feeling of being rundown.I recommend that you stop zoloft, and try caltrate plus. LNAPE from the BB, will definately give you lots of good advice about caltrate.I just hope your Doctor can let you try something else.Zoloft is really meant for those suffering from depression. It stimulates your brain cells, it also inhibits appetite. Read the section about side effects on the pamphlet that should have come with the packet.I hope that you will get over this soon!Take care ------------------Love, peace and many groovies...Kerry

#6 Guest_Doey_*

Guest_Doey_*
  • Guests

Posted 19 July 2000 - 11:03 AM

I just started on Zoloft two days ago; so far, so good. I am really hoping it helps. I know it is for anxiety/depression, which I have never had before, but after worsening IBS symptoms, who wouldn't be depressed? The drug I had a problem with was Bentyl-extreme anxiety attacks, so switched to Librax. I hope the two in conjunction will calm me down enough to allow some relief. The past month has been a nightmare of pain/worry/pain cycle.

#7 Guest_luli_*

Guest_luli_*
  • Guests

Posted 19 July 2000 - 11:05 AM

I took another antidepressant: oprimol and had horrible D and cramping with cold sweats and leg aches. I stopped and decided to stick with Caltrate. With Caltrate I had not had D for months!!!!!!!

#8 WOWSLP

WOWSLP

    Regular Member

  • Members
  • PipPip
  • 85 posts

Posted 19 July 2000 - 11:08 AM

NFM, When I tried Zoloft I had a terrible allergic reaction to it. I was so itchy and my whole body swelled up. It took Weeks to get better. After about a month I started Paxil. It's been great for my panic attacks all these years. I wouldn't take another dose until you talk to your Dr. Good Luck!

#9 NewForMe

NewForMe

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,031 posts

Posted 19 July 2000 - 11:13 AM

Just spoke with the Doc and told him what was happening so that med for me is getting flushed. I am going for the Caltrate, but I am mostly C only when I get nervous to I get D. I have been taking Fibercon, but am sick of all the water you have to drink with it.Thanks for all the replies.Dee
Deann (Dee)
deann###mris.com
Was told IBS-D/C for 2 years, turns out to be Multiple Sclerosis (MS).

#10 AD

AD

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,327 posts

Posted 19 July 2000 - 12:25 PM

KerryW,You are the first person I've read about that got C from Zoloft. I've read several postings from many people on Zoloft, and it seems to cause D in most. Anyway, I got a similar sick feeling with Prozac. It made me feel like I had a virus or the flu. Just a 10mg dose made me feel like I was floating in the air by the 3rd day. Anyway, I reccomend Celexa for those who cannot tolerate other SSRIs. It does not have a high incidence of side effects. Ask your doctor about switching to Celexa.

#11 Fuzzz

Fuzzz

    Prolific Member

  • Members
  • PipPipPip
  • 374 posts

Posted 19 July 2000 - 02:13 PM

i m on zolof......for depression....it gives me constipation+++.and got no appetit.I m not sure it s all related to the med.Any way,good luck to all.------------------Fuzzz (fed up with IBS)





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here